A Caltech Library Service

Higher order error of discrete fiber model and asymptotic bound on multistaged PMD compensation

Li, Yi and Eyal, Avishay and Yariv, Amnon (2000) Higher order error of discrete fiber model and asymptotic bound on multistaged PMD compensation. Journal of Lightwave Technology, 18 (9). pp. 1205-1213. ISSN 0733-8724. doi:10.1109/50.871696.

See Usage Policy.


Use this Persistent URL to link to this item:


We develop a random-matrix formalism that enables analysis of a variety of polarization-mode dispersion (PMD) related problems. In particular, we address the problems of higher order error in a discrete fiber model and limit of multistaged PMD compensation schemes. Our solution to the first problem leads to a simple condition for the validity of the model, which is often overlooked in PMD simulations. For the second issue, we have found an asymptotic bound on the limit of a multistaged PMD compensation scheme. The theory is confirmed by numerical simulations, and future work is suggested.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2000 IEEE. Reprinted with permission. Manuscript received November 30, 1999; revised June 17, 2000. The authors thank the first reviewer for clarifying a few concepts in an earlier version of this paper. This work was supported by the Office of Naval Research and of the Air Force Office of Scientific Research
Subject Keywords:Jones matrix; optical fiber communications; polarization-mode dispersion (PMD) compensation
Issue or Number:9
Record Number:CaltechAUTHORS:LIYjlt00
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7733
Deposited By: Lindsay Cleary
Deposited On:18 Jul 2007
Last Modified:08 Nov 2021 20:45

Repository Staff Only: item control page